using prednisone for shortness of breath, It dont seem to be working Lung seems to be able to take in more are but shortness of breath not changed. Getting pain in my back lower ribs, Been on Pred 8 for 4 days, 6 for 3 days - 4 for 3 days and finishing up with 2 for 3 days 5mg, I am aslo on ventolin, Sprivia, and symbicort... any suggestions or advice ? I also just finished 6 Moxifloxacin HCL 400 mg, Nothing seems to be doing the job.
Prednisone isn't going to necessarily treat shortness of breath. It depends on what is causing the SOB. Prednisone is a steroid that is going to reduce the inflammation in your bronchioles and lungs. It will help SOB from the inflammation, but not if your bronchioles and/or lungs are full of mucous. If you still can't get your breath, it maybe that your lungs are chock full of mucous-y goodness. I'd get back in a doctor's office quickly--either your doctor, or as allmymarbles said, another one.
If it is mucus, as NCeacher suggests, there is nothing better than 500 or 1000 mg of vitamin B5. It is an anti-inflammatory and a mucus thinner. It doesn't get any publicity because it doesn't put money in a drug company's pocket. Actually I got off all the steroids (which were literally killing me) and switched over to natural supplements, of which B5 is my mainstay.
Not only will you gain weight, you will destroy your immune system and weaken your bones. And in my case it caused adrenal fatigue with consequent anxiety and panic attacks. The is not an uncommon side effect and a case of the cure being worse than the illness. I switched over to natural anti-inflammatories and mucolytics and am happier and healthier for it and there are no side effects.
Prednisone opens the broncular tubes so you can breathe. It is a steroid. It soothes the tubes so you can get out all the gunk inside them. Symbicort and Sprivia are also steroids. They help to keep your broncials open. They work very well together.
You probably have Pneumonia if you are coughing stuff up. If not your broncials may have closed and you are not getting oxygen. If you have this you could have Emphysema. That is what happened to me. The steroids take time to work so hang in there and Gods speed.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.